Tornado, Bingham
- When
- May 28, 6:30 PM MST to 6:35 PM MST
- Where
- Bingham County, 3 mi SE of Shelley
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 35 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.333, -112.067
Tornado in open fields. No damage reported.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 28, 2:00 PM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT SAT MAY 28 2005 .DISCUSSION...CUT OFF LOW IS MOVING INTO NORTHERN CALIFORNIA WITH SWATH OF INSTABILITY AND THUNDERSTORMS ARCING INLAND AHEAD OF IT. THERMAL TROUGH IS ALSO BEING NUDGED EAST AHEAD OF THIS LOW AND AREA OF INSTABILITY EXPANDING INTO CASSIA COUNTY ROUGHLY SOUTH OF A LINE FROM MALAD TO JEROME. ISOLATED THUNDERSTORMS DEVELOPING THIS AREA SHOULD DISSIPATE AROUND 03Z. ALSO HAVE SPOKE OF ENERGY ROTATING AROUND MANITOBA LOW THIS AFTERNOON AND EVENING. APPEARS TO BE SOME BACK DOOR FRONTAL FORCING ALONG THE DIVIDE. NO LIGHTNING YET BUT RADAR INDICATES A FEW CELLS DEVELOPING IN THE UPPER SNAKE HIGHLANDS AS THE AREA FALLS UNDER CYCLONIC SIDE OF H7 DEFORMATION ALOFT. GFS AND NAM IN GOOD AGREEMENT PLACING CENTER OF LOW OVER NORTHERN CALIFORNIA THROUGH 12Z THEN BEGIN TO DIVERGE. GFS APPEARS TO HAVE BETTER CONTINUITY AT THIS POINT TRACKING SLIGHTLY SOUTHEAST THROUGH THE DAY BUT WITH SLOWER SPEED. NAM HAS CORRECTED MORE TOWARDS THE GFS TRACK. BY 00Z RATHER SIGNIFICANT DIFFERENCES IN PLACEMENT OF H7 LOW...H7 WINDS AND THUNDERSTORM MOVEMENT. POPS IN GRIDS A BLEND OF THE TWO MODELS SINCE LOCATION OF WRAP AROUND DIFFICULT TO PLACE AS LOW MOVES EAST. LOT OF BOUNCING ON INSTABILITY PARAMETERS. GENERALLY THINK SHEER WEEK ENOUGH TO PREVENT STRONG THUNDERSTORMS. PRECIPITABLE WATER UP IN NAM AND GAVE BENEFIT OF DOUBT TO HIGHER QPF WITH SLOWER CELL MOVEMENT. FLATTER BUT PROGRESSIVE WESTERLY FLOW STILL THE TREND FOR THE MID TO LATER PART OF THE WEEK. SIGNIFICANT SHORT WAVES WITH SHOWERS EXPECTED WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY. PATTERN CHANGES TOWARDS LON WAVE TROUGH OVER EASTERN PACIFIC AND WEST COAST BY END OF THE WEEK. RS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT SAT MAY 28 2005 IDZ017>025-031-032-291200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 540 AM MDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE ONLY LIGHT PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. MEYER
The Pocatello radar (KSFX), 56 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 tornado. Local standard time, as filed.
Tornado in open fields. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyThe tornado archive for Idaho, 2005Warnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456503.